Parametrized h-cobordism theory
Annales de l'Institut Fourier, Volume 23 (1973) no. 2, pp. 61-74.

This paper gives an expository account of the author’s work on the “second” obstruction to deforming a pseudo-isotopy on a smooth compact manifold to an isotopy. Using earlier results on the “first” obstruction, due independently to J.B. Wagoner and the author, this completes the generalization of J. Cerf’s pseudo-isotopy theorem to the non-simply-connected case.

Cet article est un exposé du travail de l’auteur sur la “seconde” obstruction à la déformation d’une pseudo-isotopie sur une variété différentiable compacte en une isotopie. Avec des résultats antérieurs sur la “première” obstruction dus indépendamment à J.B. Wagnoner et l’auteur, la généralisation du théorème de la pseudo-isotopie de J. Cerf au cas non simplement connexe est achevée.

@article{AIF_1973__23_2_61_0,
     author = {Hatcher, Allen E.},
     title = {Parametrized $h$-cobordism theory},
     journal = {Annales de l'Institut Fourier},
     pages = {61--74},
     publisher = {Institut Fourier},
     address = {Grenoble},
     volume = {23},
     number = {2},
     year = {1973},
     doi = {10.5802/aif.456},
     zbl = {0259.57016},
     mrnumber = {50 #1267},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.456/}
}
TY  - JOUR
AU  - Hatcher, Allen E.
TI  - Parametrized $h$-cobordism theory
JO  - Annales de l'Institut Fourier
PY  - 1973
DA  - 1973///
SP  - 61
EP  - 74
VL  - 23
IS  - 2
PB  - Institut Fourier
PP  - Grenoble
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.456/
UR  - https://zbmath.org/?q=an%3A0259.57016
UR  - https://www.ams.org/mathscinet-getitem?mr=50 #1267
UR  - https://doi.org/10.5802/aif.456
DO  - 10.5802/aif.456
LA  - en
ID  - AIF_1973__23_2_61_0
ER  - 
%0 Journal Article
%A Hatcher, Allen E.
%T Parametrized $h$-cobordism theory
%J Annales de l'Institut Fourier
%D 1973
%P 61-74
%V 23
%N 2
%I Institut Fourier
%C Grenoble
%U https://doi.org/10.5802/aif.456
%R 10.5802/aif.456
%G en
%F AIF_1973__23_2_61_0
Hatcher, Allen E. Parametrized $h$-cobordism theory. Annales de l'Institut Fourier, Volume 23 (1973) no. 2, pp. 61-74. doi : 10.5802/aif.456. https://aif.centre-mersenne.org/articles/10.5802/aif.456/

[1] P. Antonelli, D. Burghelea and P. J. Kahn, Gromoll groups, Diff Sn and bilinear constructions of exotic spheres, Bull. A.M.S., 76 (1970), p. 772-777. | Zbl

[2] P. Antonelli, D. Burghelea and P.J. Kahn, The concordance-homotopy groups of geometric automorphism groups. Springer Lecture Notes # 215. | MR | Zbl

[3] J. Cerf, La stratification naturelle des espaces de fonctions différentiables réelles et le théorème de la pseudo-isotopie. Publ. Math. I.H.E.S., 39 (1970). | Numdam | MR | Zbl

[4] A. Chenciner, Sur la géométrie des strates de petites codimensions. Thèse, Orsay, 1971.

[5] A. Chenciner and F. Laudenbach, Contribution à une théorie de Smale à un paramètre dans le cas non simplement connexe. Annales Sc. Ec. Norm. Sup., 4e série, t. 3 (1970), p. 409-478. | Numdam | MR | Zbl

[6] A. Hatcher, A K2 obstruction for pseudo-isotopies. Thesis, Stanford University, 1971.

[7] A. Hatcher, The second obstruction for pseudo-isotopes. To appear.

[8] A. Hatcher and F. Quinn, Bordism invariants of intersections of submanifolds. To appear. | Zbl

[9] A. Hatcher and J. B. Wagoner, Pseudo-isotopies of non-simply-connected manifolds and the functor K2. To appear.

[10] J. Milnor, Introduction to algebraic K-theory. Annals of Mathematics Study # 72, Princeton University Press, 1971. | MR | Zbl

[11] J. Milnor, unpublished.

[12] F. Quinn, Thesis, Princeton University, 1969.

[13] R. Thom, Topological models in biology. Topology, 8, p. 313-335. | MR | Zbl

[14] J. B. Wagoner, Algebraic invariants for pseudo-isotopies, Proceedings of Liverpool Singularities Symposium II, Springer-Verlag Lecture. Notes # 209. | MR | Zbl

[15] J. B. Wagoner, On K2 of the Laurent polynomial ring. Amer. J. Math., 93, (1971). | MR | Zbl

[16] C. T. C. Wall, Surgery on compact manifolds. Academic Press, 1970. | MR | Zbl

[17] A. Chenciner, Pseudo-isotopies différentiables et pseudo-isotopies linéaires par morceaux. C.R. Acad. Sc., Paris, t. 270 (1970), 1312-1315. | MR | Zbl

Cited by Sources: